Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Oct, 1959, Volume 27, Issue 4

A Note on Some Stability Properties of Leontief's Dynamic Models<672:ANOSSP>2.0.CO;2-A
p. 672-675

Zivia S. Wurtele

The Leontief dynamic model of the economy is frequently criticized for its lack of stability: outputs increase indefinitely with time, although final demand remains constant. If the time required for the adjustment of the stock of capital goods to the rate of output is greater than a theoretically determined minimum period, it is shown that a Leontief dynamic model based on backward difference equations is stable. The question is raised and answered as to whether difference or differential equations provide a better representation of a Leontief-type system.

Log In To View Full Content